MAUDE Adverse Event Report: INARI MEDICAL, INC. INARI CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. INARI CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER
Model Number 40-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Loss of consciousness (2418); Low Oxygen Saturation (2477); Intraoperative Pain (2662); Embolism/Embolus (4438); Respiratory Arrest (4461)
Date of Event 10/19/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari device was discarded by the user facility and is not available for evaluation.The device identifiers were provided and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The event was reviewed by inari's chief medical officer, who concluded that the patient's deterioration and death may have been due to potential clot embolization that resulted in a pulmonary embolism and death.Distal embolization of blood clots and patient deterioration are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A (b)(6) male who had undergone a knee replacement and lumbar surgery years ago presented with right sided deep vein thrombosis (dvt).The pulmonary embolism (pe) scan was negative and the inferior vena cava was presumed clear per the physician.On (b)(6) 2021, the inari clottriever (ct) thrombectomy system (ct catheter and ct sheath) was used to attempt to treat the dvt.After dilation, a 16 fr clottriever (ct) sheath was used and the patient was placed in the prone position.The patient's baseline vital signs were as follows: blood pressure (bp) 123/83 mmhg, oxygen saturation (spo2) 100% on room air, heart rate (hr) high 80's (bpm).The first pass was performed with the ct catheter and yielded significant clot, during which time the patient reported experiencing mild pain.The ct was cleaned, re-sheathed, and introduced for a second pass.As the ct was pulled through the right innominate vein (riv) the patient reported severe pain and nausea and vomited.Zofran was administered intravenously and the patient lost consciousness.All vital signs remained stable and the second pass also yielded significant clot.A third pass also yielded (lesser) clot.Bleed back was observed at the sheath and patient's spo2 decreased to 92% and bp decreased to 109/75.A nasal cannula was placed on the patient which increased oxygenation to 97%.At this point approximately 80% of the clot burden had been removed and a venogram revealed two clots remaining near the bifurcation.During discussion on how to retrieve the remaining clot s and over the course of approximately 8 minutes, the patient's spo2 and bp decreased further, then spo2 drastically deteriorated to 70% (on a non-rebreather mask) and bp decreased to 74/48.A code was initiated and the patient was repositioned supine onto the bed and cpr was administered.The code team attempted resuscitation efforts for approximately 25 minutes before the patient expired.The cause of death remains unknown and there was no additional information available to understand whether the patient had unknown underlying conditions that would explain the event.

Brand Name
INARI CLOTTRIEVER CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
9 parker
suite 100
irvine, CA 92618
9496008433
MDR Report Key12837311
Report Number3011525976-2021-00019
Device Sequence Number11870880
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210689
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INARI CLOTTRIEVER SHEATH 16 FR
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age71 YR
Patient SexMale